MAUDE Adverse Event Report: REFER TO SECTION H10 MICRUSFRAME18 19MM X 50CM; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 MICRUSFRAME18 19MM X 50CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR181950
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Please note that based on the product analysis findings made available on 1/31/2018, this event is now considered mdr reportable.Information regarding patient weight, medical history, race, and ethnicity were not provided.(b)(4).Concomitant med products: dcb02 control box, enpower cable, 5f 40 cm sheath introducer,.016 inch, terumo radifocus guidewire, 5f 65 cm boston scientific imager guide catheter, terumo progreat 3 microcatheter, y-connector (interlock), 5 micrusframe coils, deltafill18 coil (dlf182060/s13440) the customer contact information, including phone number, fax number, and e-mail address were not provided.(b)(4).Complaint conclusion: as reported by a healthcare professional, during an endoleak coil embolization of the aortic arch, a 19 mm x 50 cm micrusframe thermo-mechanical coil (mfr181950/s12902) was inserted into a progreat 3 (terumo) microcatheter and the physician attempted several times to decide the position, but the microcatheter came out from the vessel near the target aneurysm.The physician attempted to re-sheath the coil without success.The coil was replaced without difficulty.Following placement of several coils in the false lumen, a 20 mm x 60 cm deltafill18 thermo-mechanical microcoil (dlf182060/s13440) was inserted into the y-connector but could not be inserted into the microcatheter.The physician attempted to re-insert the coil; however, strong resistance was felt and the coil could ¿barely¿ be inserted into the microcatheter.Further clarification received indicated that the resistance was encountered with the introducer.Only the distal end of the embolic coil advanced out of the end of the introducer.The coil was subsequently replaced with no reported consequence or impact to the patient.The procedure was successfully completed without further issues or delay.The event did not result in a procedural delay.The case was a thoracic endovascular aortic/aneurysm repair (tevar).The patient's vessel was mildly calcified and not tortuous.An approach was made from the right femoral artery with a 5f long sheath.An angiocatheter was inserted as a guiding catheter and approached to the distal end of the stent graft.The microcatheter was then inserted into the false lumen to initiate coil embolization.Five micrusframes18 coils were detached in the lesion and the complaint micrusframe18 was inserted into the micro catheter.The five micrusframe18 coils could go through the same microcatheter without any issue.A dcb02 detachment control box, an unknown sheath introducer (5f 40 cm), a 0.016 inch radifocus gt 45 degrees angle (terumo) guidewire, a 5f 65 cm imager (boston scientific) guide catheter, a progreat 3 (terumo) microcatheter, a y-connector (accessory of an interlock), and an enpower control cable were also utilized for the case.The products were sterile and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu).No visible product damage was noted prior to and after the event.The deltafill18 introducer was not damaged in any way.No unintended detachment was observed in the vessel or in the microcatheter.Of note, the products were not flushed during the procedure.A continuous flush was not maintained through the microcatheter.No further information was provided.The micrusframe18 19 mm x 50 cm was returned for evaluation.The resheathing tool had passed over part of the extended coil section of the device positioning unit (dpu).There was blood in the translucent introducer sheath.Approximately 0.5 cm of embolic coil extended from the distal tip of the green introducer.There were bends in the dpu core wire approximately 151 cm, 169 cm, and 171 cm from the proximal end.The ball tip was intact.There were no kinks or stretched sections in the visible part of the embolic coil.There was blood on the embolic coil.The proximal end of the embolic coil passed into the resheathing tool.The articulating joint and resistance heating (rh) coil were located inside the resheathing tool and could not be visualized.The v-notch of the resheathing tool was undamaged.An attempt was made to pull back the resheathing tool to visualize the articulating joint and rh coil.The resheathing tool was successfully pulled back, but there was a bend in the extended coil section of the dpu, and the bent section not be resheathed.The section of embolic coil that was located inside the resheathing tool was stretched.The articulating joint was damaged.The condition of the rh coil was obscured by the translucent introducer sheath.Because of the protrusion of the tip coil section of the dpu after moving the resheathing tool, the embolic coil could not be advanced out of the introducer to visualize the rh coil.The device could not be resheathed or advanced out of the introducer due to damage to the extended coil section of the dpu.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The reported complaint of positioning difficulty could not be confirmed in failure analysis.The reported complaint of rezipping difficulty was confirmed.There were bends in the extended coil section of the dpu, and the translucent introducer sheath could not re-form around the bends.The resheathing tool had passed over the extended coil section of the dpu and the embolic coil.The ifu instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil and the more flexible and fragile distal sections of the dpu inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing into the microcatheter, there is a risk that the embolic coil or the distal end of the dpu will be unsheathed and pass through the resheathing tool, potentially causing damage.In this case, both the extended coil and the embolic coil were damaged.The section of embolic coil that was returned inside the resheathing tool was stretched.In addition to the damage to the embolic coil and extended coil, bends in the dpu core wire indicate that excessive force was applied to the device, possibly in an attempt to overcome resistance.Resistance may have been a result of insufficient flush.The presence of blood in the translucent introducer sheath and on the embolic coil suggests that an insufficient flush was maintained.Additionally, the event description documents that continuous flush was not maintained during the procedure.The ifu states that continuous infusion of an appropriate flush solution is required for optimal performance, and also indicates that the flush should be verified in the event of resistance.Insufficient flush allows blood to back-flow into the microcatheter, which can cause resistance.Resistance to advancement could result in positioning difficulty.The exact cause of the event could not be determined; however, there are circumstances of the procedure may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during an endoleak coil embolization of the aortic arch, a 19 mm x 50 cm micrusframe thermo-mechanical coil (mfr181950/s12902) was inserted into a progreat 3 (terumo) microcatheter and the physician attempted several times to decide the position, but the microcatheter came out from the vessel near the target aneurysm.The physician attempted to re-sheath the coil without success.The coil was replaced without difficulty.Following placement of several coils in the false lumen, a 20 mm x 60 cm deltafill18 thermo-mechanical microcoil (dlf182060/s13440) was inserted into the y-connector but could not be inserted into the microcatheter.The physician attempted to re-insert the coil; however, strong resistance was felt and the coil could ¿barely¿ be inserted into the microcatheter.Further clarification received indicated that the resistance was encountered with the introducer.Only the distal end of the embolic coil advanced out of the end of the introducer.The coil was subsequently replaced with no reported consequence or impact to the patient.The procedure was successfully completed without further issues or delay.The event did not result in a procedural delay.The case was a thoracic endovascular aortic/aneurysm repair (tevar).The patient's vessel was mildly calcified and not tortuous.An approach was made from the right femoral artery with a 5f long sheath.An angiocatheter was inserted as a guiding catheter and approached to the distal end of the stent graft.The microcatheter was then inserted into the false lumen to initiate coil embolization.Five micrusframes18 coils were detached in the lesion and the complaint micrusframe18 was inserted into the micro catheter.The five micrusframe18 coils were able to go through the same microcatheter without any issue.A dcb02 detachment control box, an unknown sheath introducer (5f 40 cm), a 0.016 inch radifocus gt 45 degrees angle (terumo) guidewire, a 5f 65 cm imager (boston scientific) guide catheter, a progreat 3 (terumo) microcatheter, a y-connector (accessory of an interlock), and an enpower control cable were also utilized for the procedure.The products were sterile and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu).No visible product damage was noted prior to and after the event.The deltafill18 introducer was not damaged in any way.No unintended detachment was observed in the vessel or in the microcatheter.Of note, the products were not flushed during the procedure.A continuous flush was not maintained through the microcatheter.The products will be returned for analysis.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information received indicated that the coil did not protrude into the parent vessel.The associated microcatheter slipped from the target lesion; therefore, the physician attempted to re-sheath the coil ¿but it failed due not to moving the sheath¿.Updated complaint conclusion: as reported by a healthcare professional, during an endoleak coil embolization of the aortic arch, a 19mm x 50 cm micrusframe18 thermo-mechanical coil (mfr181950/s12902) was inserted into a progreat ¿3 (terumo) microcatheter and the physician attempted several times to decide the position, but the microcatheter came out from the vessel near the target aneurysm.The physician attempted to re-sheath the coii without success.The coil was replaced without incident.Following placement of several coils in the false lumen, a 20mm x 60 cm deltafill18 thermo-mechanical microcoil (dlf182060/s13440) was inserted into the y-connector but could not be inserted into the microcatheter.The physician attempted to re-insert the coil; however, strong resistance was felt and the coil could ¿barely¿ be inserted into the microcatheter.Further clarification received indicated that the resistance was encountered with the introducer.Only the distal end of the embolic coil advanced out of the end of the introducer.The coil was subsequently replaced with no reported consequence or impact to the patient.The procedure was successfully completed without further issues or delay.The event did not result in a procedural delay.The case was a thoracic endovascular aortic/aneurysm repair (tevar).The patient's vessel was mildly calcified and not tortuous.An approach was made from the right femoral artery with a 5f long sheath.An angiocatheter was inserted as a guiding catheter and approached to the distal end of the stent graft.The microcatheter was then inserted into the false lumen to initiate coil embolization.Five micrusframes18 coils were detached in the lesion and the complaint micrusframe18 was inserted into the microcatheter.The five micrusframe18 coils went through the same microcatheter without any issue.A dcb02 detachment control box, an unknown sheath introducer (5f 40 cm), a 0.016 inch radifocus gt 45 degrees angle (terumo) guidewire, a 5f 65 cm imager (boston scientific) guide catheter, a progreat ¿3 (terumo) microcatheter, a y-connector (accessory of an interlock), and an enpower control cable were also utilized for the case.The products were sterile and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu).No visible product damage was noted prior to and after the event.The deltafill18 introducer was not damaged in any way.No unintended detachment was observed in the vessel or in the microcatheter.Of note, the products were not flushed during the procedure.A continuous flush was not maintained through the microcatheter.Additional information received indicated that the micrusframe18 coil did not protrude into the parent vessel.The associated microcatheter slipped from the target lesion; therefore, the physician attempted to re-sheath the coil ¿but it failed due not to moving the sheath¿.No further information was provided.The micrusframe18 19mm x 50cm was returned for evaluation.The resheathing tool had passed over part of the extended coil section of the device positioning unit (dpu).There was blood in the translucent introducer sheath.Approximately 0.5 cm of embolic coil extended from the distal tip of the green introducer.There were bends in the dpu core wire approximately 151 cm, 169 cm, and 171 cm from the proximal end.The ball tip was intact.There were no kinks or stretched sections in the visible part of the embolic coil.There was blood on the embolic coil.The proximal end of the embolic coil passed into the resheathing tool.The articulating joint and resistance heating (rh) coil were located inside the resheathing tool and could not be visualized.The v-notch of the resheathing tool was undamaged.An attempt was made to pull back the resheathing tool to visualize the articulating joint and rh coil.The resheathing tool was successfully pulled back, but there was a bend in the extended coil section of the dpu, and the bent section not be resheathed.The section of embolic coil that was located inside the resheathing tool was stretched.The articulating joint was damaged.The condition of the rh coil was obscured by the translucent introducer sheath.Because of the protrusion of the tip coil section of the dpu after moving the resheathing tool, the embolic coil could not be advanced out of the introducer to visualize the rh coil.The device could not be resheathed or advanced out of the introducer due to damage to the extended coil section of the dpu.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The reported complaint of positioning difficulty could not be confirmed in failure analysis.The reported complaint of rezipping difficulty was confirmed.There were bends in the extended coil section of the dpu, and the translucent introducer sheath could not re-form around the bends.The resheathing tool had passed over the extended coil section of the dpu and the embolic coil.The ifu instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil and the more flexible and fragile distal sections of the dpu inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing into the microcatheter, there is a risk that the embolic coil or the distal end of the dpu will be unsheathed and pass through the resheathing tool, potentially causing damage.In this case, both the extended coil and the embolic coil were damaged.The section of embolic coil that was returned inside the resheathing tool was stretched.In addition to the damage to the embolic coil and extended coil, bends in the dpu core wire indicate that excessive force was applied to the device, possibly in an attempt to overcome resistance.Resistance may have been a result of insufficient flush.The presence of blood in the translucent introducer sheath and on the embolic coil suggests that an insufficient flush was maintained.Additionally, the event description documents that continuous flush was not maintained during the procedure.The ifu states that continuous infusion of an appropriate flush solution is required for optimal performance, and also indicates that the flush should be verified in the event of resistance.Insufficient flush allows blood to back-flow into the microcatheter, which can cause resistance.Resistance to advancement could result in positioning difficulty.The exact cause of the event could not be determined; however, there are circumstances of the procedure may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
MICRUSFRAME18 19MM X 50CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key7282508
Report Number3008114965-2018-00534
Device Sequence Number1028270
Product Code KRD
UDI-Device Identifier10886704078166
UDI-Public10886704078166
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Catalogue NumberMFR181950
Device Lot NumberS12902
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2017
Initial Date Received by Manufacturer 01/31/2018
Supplement Date Received by Manufacturer04/19/2018
Initial Report FDA Received Date02/20/2018
Supplement Report FDA Received Date04/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR